Hail, Ochiltree
- When
- June 15, 8:07 PM CST
- Where
- Ochiltree County, 2 mi E of Huntoon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.450, -100.600
Severe thunderstorms across the extreme northeastern Texas panhandle during the evening hours produced hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the extreme northeastern Texas panhandle during the evening hours produced hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 7:24 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 824 PM CDT WED JUN 15 2005 .UPDATE... SENT UPDATED ZONES TO INCREASE FIRST PERIOD POPS MOST AREAS WITH CONVECTION PERSISTING ACROSS THE CWA. FORTUNATELY INSTABILITY DOES NOT SEEM TO BE TOO GREAT AND THE STORMS ARE PRETTY MUCH REMAINING JUST BELOW SEVERE LEVELS. HOWEVER CANNOT RULE OUT SOME STORMS GOING SEVERE LATER AS THE LOW LEVEL JET DEVELOPS AFTER SUNSET. HENNIG && .PREV DISCUSSION... /ISSUED 307 PM CDT WED JUN 15 2005/ DISCUSSION... RICH LOW LEVEL MOISTURE LOCATED OVER THE PANHANDLES THIS AFTERNOON COUPLED WITH TEMPS IN THE UPPER 80S AND LOWER 90S IS YIELDING CAPE VALUES NEAR 2500 J/KG. LEE CYCLOGENESIS OVER THE HIGH PLAINS TONIGHT WILL ALLOW FOR ANOTHER LOW LEVEL JET TONIGHT. THINKING SUFFICIENT INSTABILITY IS PRESENT SO THAT THE AFTERNOON CONVECTION OVER NORTHEAST NEW MEXICO WILL PROPAGATE ACROSS THE NORTHERN PANHANDLES LATER TONIGHT. CANNOT RULE OUT A FEW SEVERE EARLY THIS EVENING BEFORE CONGEALING INTO AN MCS LATER TONIGHT. RISK OF SEVERE WILL BE WITH US ON THURSDAY EVENING AS WELL. UNSTABLE WESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL ROCKIES AND WILL COMBINE WITH THE RICH BOUNDARY LAYER MOISTURE AND WARM AFTERNOON TEMPS IN THE MID 90S. 12Z MODELS A BIT MORE AGGRESSIVE WITH MINOR COOL FRONT THURSDAY NIGHT...ACTUALLY DRIVING THIS FEATURE ACROSS THE NORTHERN COUNTIES BEFORE 12Z FRIDAY. A PLAINS MCS IS LIKELY TOMORROW NIGHT NORTH OF THE PANHANDLES. SLIGHTLY COOLER TEMPS SEEN ON FRIDAY. IT APPEARS A MID LEVEL RIDGE PATTERN WILL PERSIST THROUGH MUCH OF THE REMAINDER OF THE FORECAST PACKAGE. HAVE LEFT FORECAST DRY FOR NOW BUT I AM SOMEWHAT CONCERNED NOCTURNAL CONVECTION MAY DEVELOP AT SOME TIME DURING THE SATURDAY THRU WEDNESDAY PERIODS. WILL LET LATER SHIFTS REFINE THE LATER PERIODS. SLATTERY && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 627 PM CDT WED JUN 15 2005 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 627 PM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...AND AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS THE PANHANDLES. A FEW OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. IN ADDITION...BRIEF HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES DURING THE AFTERNOON...EVENING...AND NIGHTTIME HOURS ON THURSDAY. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. IN ADDITION...LOCALLY HEAVY RAINS MAY ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST FORECASTS AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING IF NECESSARY. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT WED JUN 15 2005 OKZ001-002-TXZ001>003-006>008-160000- CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE TX-SHERMAN TX-TEXAS OK- 601 PM CDT WED JUN 15 2005 ...A LINE OF STRONG THUNDERSTORMS ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTH OF KEYES TO 11 MILES WEST OF WARE AT 600 PM CDT...MOVING EAST AT 25 MPH. DALHART...GUYMON...HARTLEY...STRATFORD...ROMERO AND DUMAS ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THESE STORMS THROUGH 900 PM. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT WED JUN 15 2005 OKZ001>003-TXZ001>004-006>009-160045- BEAVER OK-CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HUTCHINSON TX-MOORE TX-OCHILTREE TX-ROBERTS TX-SHERMAN TX-TEXAS OK- 650 PM CDT WED JUN 15 2005 ...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF HOUGH TO 37 MILES SOUTHWEST OF HARTLEY AT 650 PM CDT...MOVING EAST AT 25 MPH. GUYMON...BEAVER...HOOKER...STRATFORD...DALHART...HARTLEY... DUMAS...SPEARMAN AND PERRYTON ARE A FEW COMMUNITIES IN THE PATH OF THESE STORMS. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT WED JUN 15 2005 OKZ002-003-TXZ001>010-160145- BEAVER OK-DALLAM TX-HANSFORD TX-HARTLEY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-MOORE TX-OCHILTREE TX-ROBERTS TX-SHERMAN TX-TEXAS OK- 750 PM CDT WED JUN 15 2005 ...A LINE OF STRONG THUNDERSTORMS CONTINUE MOVING ACROSS THE EASTERN OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 16 MILES NORTHWEST OF BEAVER TO 10 MILES SOUTH OF ROMERO AT 750 PM CDT...MOVING SOUTHEAST AT 25 MPH. BEAVER...PERRYTON...SPEARMAN...DUMAS...BORGER...CANADIAN AND LIPSCOMB ARE A FEW COMMUNITIES IN THE PATH OF THESE STORMS. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 841 PM CDT WED JUN 15 2005 OKZ002-003-TXZ001>020-160245- ARMSTRONG TX-BEAVER OK-CARSON TX-COLLINGSWORTH TX-DALLAM TX-DEAF SMITH TX-DONLEY TX-GRAY TX-HANSFORD TX-HARTLEY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-MOORE TX-OCHILTREE TX-OLDHAM TX-POTTER TX-RANDALL TX-ROBERTS TX-SHERMAN TX-TEXAS OK-WHEELER TX- 841 PM CDT WED JUN 15 2005 ...SCATTERED STRONG THUNDERSTORMS MOVING SOUTHEAST ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHEAST HALF OF THE TEXAS PANHANDLE... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES SOUTHWEST OF KNOWLES TO 11 MILES WEST OF SIMMS AT 845 PM CDT...MOVING SOUTHEAST AT 25 MPH. AMARILLO...CANYON...DUMAS...BORGER...SPEARMAN...LIPSOMB... CANADIAN...MIAMI...SHAMROCK...MCLEAN...CLARENDON...CLAUDE AND PANHANDLE ARE A FEW CITIES IN THE PATH OF THESE STORMS. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. GOEHRING
The Dodge City radar (KDDC), 156 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459061, 5459062.